Reversible encephalopathy induced by cefoperazone: A case report monitored with EEG

Stefano Pro, F. Randi, P. Pulitano, E. Vicenzini, O. Mecarelli

Research output: Contribution to journalArticlepeer-review

Abstract

In patients with an impaired state of consciousness, EEG is fundamental, a correct neurological work-up. Cephalosporins have been identified as a case of triphasic waves' (TW) reversible encephalopathy. We report a case of an acute reversible encephalopathy with TWs during treatment with cefoperazone. We report the occurrence and regression of a confusional state with TWs encephalopathy at EEG after the administration of cefoperazone for urinary tract infection in a patient admitted for syncope. In conclusion, cefoperazone should be considered as a cause of toxic encephalopathy with EEG TWs, when there is a temporal relationship with its administration; EEG monitoring is useful in the neurological follow-up.

Original languageEnglish
Pages (from-to)465-467
Number of pages3
JournalNeurological Sciences
Volume32
Issue number3
DOIs
Publication statusPublished - Jun 2011

Keywords

  • Cefoperazone
  • Cephalosporines neurotoxicity
  • EEG
  • Triphasic waves encephalopathy

ASJC Scopus subject areas

  • Clinical Neurology
  • Psychiatry and Mental health
  • Dermatology

Fingerprint Dive into the research topics of 'Reversible encephalopathy induced by cefoperazone: A case report monitored with EEG'. Together they form a unique fingerprint.

Cite this